Browse > Article
http://dx.doi.org/10.5831/HMJ.2017.39.3.363

ON GENERALIZED SPHERICAL SURFACES IN EUCLIDEAN SPACES  

Bayram, Bengu (Department of Mathematics, Balikesir University)
Arslan, Kadri (Department of Mathematics, Uludag University)
Bulca, Betul (Department of Mathematics, Uludag University)
Publication Information
Honam Mathematical Journal / v.39, no.3, 2017 , pp. 363-377 More about this Journal
Abstract
In the present study we consider the generalized rotational surfaces in Euclidean spaces. Firstly, we consider generalized spherical curves in Euclidean (n + 1)-space ${\mathbb{E}}^{n+1}$. Further, we introduce some kind of generalized spherical surfaces in Euclidean spaces ${\mathbb{E}}^3$ and ${\mathbb{E}}^4$ respectively. We have shown that the generalized spherical surfaces of first kind in ${\mathbb{E}}^4$ are known as rotational surfaces, and the second kind generalized spherical surfaces are known as meridian surfaces in ${\mathbb{E}}^4$. We have also calculated the Gaussian, normal and mean curvatures of these kind of surfaces. Finally, we give some examples.
Keywords
Second fundamental form; Gaussian curvature; rotational surface; Otsuiki surface;
Citations & Related Records
Times Cited By KSCI : 1  (Citation Analysis)
연도 인용수 순위
1 K. Arslan, B. Bayram, B. Bulca and G. Ozturk, General Rotation Surfaces in $E^4$, Results. Math. 61 (2012), 315-327.   DOI
2 K. Arslan, B. Bulca, and V. Milousheva, Meridian Surfaces in $\mathbb{E}^4$ with Pointwise 1-type Gauss Map, Bull. Korean Math. Soc. 51 (2014), 911-922.   DOI
3 K. Arslan, B. Bayram, B. Bulca, Y.H. Kim, C. Murathan and G. Ozturk, Rotational Embeddings in $\mathbb{E}^4$ with Pointwise 1-type Gauss Map, Turk. J. Math. 35 (2011), 493-499.
4 B. Bulca, K. Arslan, B.K. Bayram and G. Ozturk, Spherical Product Surfaces in $\mathbb{E}^4$, An. St. Univ. Ovidius Constanta 20 (2012), 41-54.
5 B. Bulca, K. Arslan, B.K. Bayram, G. Ozturk and H. Ugail, Spherical Product Surfaces in $\mathbb{E}^3$, IEEE Computer Society, Int. Conference on CYBERWORLDS (2009), 132-137.
6 B. Bulca, $\mathbb{E}^4$ deki Yuzeylerin Bir Karakterizasyonu, PhD.Thesis, Bursa, 2012 (Turkish).
7 B. Y. Chen, Geometry of Submanifolds. Marcel Dekker, New York, 1973.
8 B. Y. Chen, Pseudo-umbilical Surfaces with Constant Gauss Curvature, Proceedings of the Edinburgh Mathematical Society (Series 2) 18(2) (1972), 143-148.   DOI
9 B. Y. Chen, Geometry of Submanifolds and its Applications, Science University of Tokyo, Tokyo , 1981.
10 D. V. Cuong, Surfaces of Revolution with Constant Gaussian Curvature in Four-Space, arXiv:1205.2143v3.
11 P. J. DeSmet, F. Dillen, L. Verstrealen and L. Vrancken, A Pointwise Inequality in Submanifold Theory, Arch. Math.(Brno) 35 (1999), 115-128.
12 U. Dursun and N. C. Turgay, General Rotational Surfaces in Euclidean Space $\mathbb{E}^4$ with Pointwise 1-type Gauss Map, Math. Commun. 17 (2012), 71-81.
13 G. Ganchev and V. Milousheva, On the Theory of Surfaces in the Fourdimensional Euclidean Space, Kodai Math. J. 31 (2008), 183-198.   DOI
14 G. Ganchev and V. Milousheva, Invariants and Bonnet-type Theorem for Surfaces in $\mathbb{R}^4$, Cent. Eur. J. Math. 8 (2010), 993-1008.   DOI
15 V. A. Gor'kavyi and E. N. Nevmerzhitskaya, Two-dimensional Pseudospherical Surfaces with Degenerate Bianchi Transformation, Ukrainian Mathematical Journal 63 (2012), 1460-146. Translated from Ukrainskyi Matematychnyi Zhurnal, Vol. 63 (2011), no. 11, 1460 1468.
16 N. H. Kuiper, Minimal Total Absolute Curvature for Immersions, Invent. Math. 10 (1970), 209-238.   DOI
17 T. Otsuki, Surfaces in the 4-dimensional Euclidean Space Isometric to a Sphere, Kodai Math. Sem. Rep. 18 (1966), 101-115.   DOI
18 V. Velickovic, On Surface of Rotation of a Given Constant Gaussian Curvature and Their Visualization, Proc. Conference Contemporary Geometry and Related Topics, Belgrade, Serbia and Montenegro June 26 - July 2 (2005), 523-534.
19 Y. C. Wong, Contributions to the Theory of Surfaces in 4-space of Constant Curvature, Trans. Amer. Math. Soc. 59 (1946), 467-507.   DOI
20 D. W. Yoon, Some Properties of the Cli ord Torus as Rotation Surfaces, Indian J. Pure Appl. Math. 34 (2003), 907-915.